MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION ZM-520PA; TRANSMITTER

NIHON KOHDEN CORPORATION ZM-520PA; TRANSMITTER
Model Number ZM-520PA
Medical Device Problem Codes Overheating of Device (1437); Smoking (1585); Temperature Problem (3022)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biomedical engineer reported that the transmitter overheated and was smoking.The battery contacts were burned and melted.There was no other physical damage or fluid intrusion reported.The device was in use on a patient, however no patient injury was reported.They were provided with an exchanged device and sent the failed device in to nihon kohden.It is currently awaiting evaluation.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.
 
Event or Problem Description
The biomedical engineer reported that the transmitter overheated and was smoking.The battery contacts were burned and melted.
 
Additional Manufacturer Narrative
The biomedical engineer reported that the transmitter overheated and was smoking.The battery contacts were burned and melted.There was no other physical damage or fluid intrusion reported.The device was in use on a patient, however no patient injury was reported.They were provided with an exchanged device and sent the failed device in to nihon kohden for evaluation.It was determined in the evaluation that the cause of the unit overheating was due to the customer incorrectly installing the battery in to the unit.

Brand Name
ZM-520PA
Common Device Name
TRANSMITTER
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
1-31-4 nishiochia, shinjuku-ku
attn: shama mooman
tokyo, 161-8 560
JA  161-8560
MDR Report Key6855773
Report Number8030229-2017-00297
Device Sequence Number10927519
Product Code DRT
UDI-Device Identifier04931921115077
UDI-Public04931921115077
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K043517
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/11/2017
Report Date (Section F) 09/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZM-520PA
Device Catalogue NumberZM-520PA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2017
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/14/2017
Device Age63 MO
Event Location Hospital
Date Report to Manufacturer09/11/2017
Initial Date Received by Manufacturer 09/11/2017
Supplement Date Received by Manufacturer09/11/2017
Initial Report FDA Received Date09/11/2017
Supplement Report FDA Received Date11/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA09/11/2017